Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 200, NWS Des Moines, IA

June 29, 2014Butler County, Franklin County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 29, 2014, 7:29 PM CDT for Butler County, Franklin County, Iowa. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 7:29 PM CDT (00:29 UTC)
Expired
Jun 29, 2014, 8:15 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, IA, Franklin County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:40 PM CDTHAIL 1.252 Ne Bristow, IASHAVE DATA REPORT
Jun 29, 7:46 PM CDTHAIL 1.754 Ssw Greene, IAREPORT RELAYED BY SHAVE
Jun 29, 7:48 PM CDTHAIL 1.753 Se Greene, IAREPORTED THROUGH SHAVE
Jun 29, 7:52 PM CDTHAIL 1.755 N Clarksville, IA
Jun 29, 7:54 PM CDTHAIL 1.55 N Clarksville, IAREPORTED THROUGH SHAVE
Jun 29, 7:54 PM CDTHAIL 1.754 N Clarksville, IA
Jun 29, 7:55 PM CDTHAIL 24 N Clarksville, IAREPORTED VIA SOCIAL MEDIA.
Jun 29, 7:56 PM CDTHAIL 11 N Clarksville, IAEMERGENCY MANAGER RELAYED A SPOTTER REPORT OF 1 INCH HAIL AND 50 TO 60 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS53 KDMX 300029
SVRDMX
IAC023-069-300115-
/O.NEW.KDMX.SV.W.0200.140630T0029Z-140630T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 815 PM CDT

* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES 
  NORTHWEST OF APLINGTON...OR 11 MILES SOUTHEAST OF HAMPTON...MOVING 
  EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLISON...PARKERSBURG...ACKLEY...CLARKSVILLE...SHELL ROCK...
  APLINGTON...DUMONT...NEW HARTFORD...GENEVA...BRISTOW...HANSELL AND
  ALLISON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&


LAT...LON 4255 9279 4256 9321 4271 9324 4290 9270
      4290 9255 4256 9255
TIME...MOT...LOC 0028Z 255DEG 48KT 4266 9300 

HAIL...1.00IN
WIND...60MPH

$$

SMALL
3 follow-up statements
850 
WWUS53 KDMX 300041
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT SUN JUN 29 2014

IAC023-069-300115-
/O.CON.KDMX.SV.W.0200.000000T0000Z-140630T0115Z/
FRANKLIN IA-BUTLER IA-
741 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL FRANKLIN AND BUTLER COUNTIES...

AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALLISON...
MOVING EAST AT 55 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLISON...CLARKSVILLE...SHELL ROCK...DUMONT...BRISTOW AND ALLISON
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4262 9279 4266 9309 4274 9311 4290 9270
      4290 9255 4266 9255
TIME...MOT...LOC 0040Z 248DEG 49KT 4276 9280 

HAIL...1.50IN
WIND...60MPH

$$

SMALL
308 
WWUS53 KDMX 300054
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT SUN JUN 29 2014

IAC069-300103-
/O.CAN.KDMX.SV.W.0200.000000T0000Z-140630T0115Z/
FRANKLIN IA-

754 PM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4270 9276 4270 9291 4277 9298 4290 9270
      4290 9255 4272 9255
TIME...MOT...LOC 0053Z 246DEG 55KT 4286 9254 

$$

IAC023-300115-
/O.CON.KDMX.SV.W.0200.000000T0000Z-140630T0115Z/
BUTLER IA-
754 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
NASHUA...OR 9 MILES NORTH OF WAVERLY...MOVING NORTHEAST AT 65 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLISON...CLARKSVILLE...SHELL ROCK...DUMONT...BRISTOW AND ALLISON
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4270 9276 4270 9291 4277 9298 4290 9270
      4290 9255 4272 9255
TIME...MOT...LOC 0053Z 246DEG 55KT 4286 9254 

HAIL...1.75IN
WIND...60MPH

$$

SMALL
189 
WWUS53 KDMX 300110
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT SUN JUN 29 2014

IAC023-300120-
/O.EXP.KDMX.SV.W.0200.000000T0000Z-140630T0115Z/
BUTLER IA-
810 PM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER COUNTY WILL
EXPIRE AT 815 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4270 9276 4270 9291 4277 9298 4290 9270
      4290 9255 4272 9255
TIME...MOT...LOC 0106Z 255DEG 48KT 4286 9254 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:44 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 29, 6:44 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT SUN JUN 29 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 354 PM CDT SUN JUN 29 2014

MORNING CONVECTION HAS DIMINISHED THIS AFTERNOON WITH SOME LINGERING
WEAK ACTIVITY LEFT OVER FAR NORTHERN IOWA. THE MORNING ACTIVITY IN
ADDITION TO THE MCS OVER KANSAS HAS LEFT A LARGE CLOUD DEBRIS FIELD
OVER MUCH OF THE AREA THAT HAS LIMITED SFC HEATING AND INSTABILITY
THROUGH MUCH OF THIS REGION. CLEARING HAS DEVELOPED OVER SOUTHEAST
NEBRASKA AND INTO WESTERN IOWA THE PAST HOURS AND HAS BEGUN TO ERODE
THE CONVECTIVE INHIBITION THROUGH THAT AREA ALONG WITH MLCAPES
INCREASING TO NEAR 4000 J/KG. THIS CAN BE SEEN AS WELL WITH THE 18Z
KOAX SOUNDING WITH MUCH OF THE INHIBITION HAVING ERODED BY LAUNCH
TIME. AN UPPER SHORT WAVE WILL MOVE OVER THE REGION OF INSTABILITY
THE NEXT FEW HOURS AND SHOULD TRIGGER MORE ORGANIZED THUNDERSTORM
ACTIVITY THAT WILL MOVE INTO CENTRAL AND SOUTHERN IOWA FROM LATE
AFTERNOON THROUGH MID EVENING. DEEP LAYER SHEAR TO NEAR 50 KTS WILL
BE SUPPORTIVE OF SUPERCELL DEVELOPMENT INITIALLY. FAT CAPE VALUES
THROUGH THE PROFILE SUGGEST GOOD UPDRAFT ACCELERATION POTENTIAL
SUPPORTIVE OF VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER. LOW
LEVEL SRH VALUES NEAR 200 M2/S2 ALONG WITH LCL VALUES BELOW 1000 M
IN ADDITION TO BEST UPDRAFT HELICITY VALUES INTO SOUTHWEST IOWA
SUGGEST THERE IS A TORNADIC POTENTIAL. THE STORMS SHOULD EVOLVE INTO
BOWING SEGMENTS WITH POTENTIAL FOR EMBEDDED HP SUPERCELL STRUCTURES
WITH THE THREAT CHANGING TO A DAMAGING WIND THREAT WITH WINDS IN
EXCESS OF 70 MPH POSSIBLE. IN ADDITION...THE 0-3 KM SHEAR VECTOR
AROUND 35 KTS TO THE EAST TO NORTHEAST MAY STILL BE FAVORABLE
MESOVORTICES THAT MAY PRODUCE A TORNADO OR ENHANCES AREAS OF HIGH
WINDS.

HEAVY RAIN IS ALSO A THREAT WITH PWAT VALUES UP TO 1.75 INCHES AND
ESPECIALLY NEAR ANY SUPERCELL DEVELOPMENT. NOT OVERLY CONFIDENT IN
AREAL COVERAGE OF HEAVY RAIN THUS HAVE HELD OFF ON A FLASH FLOOD
WATCH AT THIS POINT. THE BEST POTENTIAL WILL BE ALONG AND SOUTH OF
HIGHWAY 30.

PRIMARY FRONTAL BOUNDARY CURRENTLY EXTENDS FROM WESTERN
MINNESOTA THROUGH THE FAR NW CORNER OF IA AND INTO CENTRAL NEBRASKA.
SFC LOW PRESSURE STILL REMAINS IN EASTERN COLORADO. THE BOUNDARY
WILL MOVE LITTLE OVERNIGHT AS THE LOW PRESSURE SHIFTS SLOWLY
NORTHEAST OVERNIGHT. THE LOW LEVEL JET WILL STRENGTHEN OVERNIGHT AND
SHOULD LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN FOCUS
FOR THUNDERSTORMS TOWARDS 12Z SHOULD BE ACROSS THE NORTHWEST.
CERTAINLY A SEVERE POTENTIAL WITH THESE STORMS WHICH MAY BE A
PRELUDE FOR MONDAY.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 354 PM CDT SUN JUN 29 2014

THE UPPER MIDWEST REMAINS UNDER THE INFLUENCE OF A LARGE UPPER LOW
OVER SOUTHERN CANADA.  THE LOW WILL CONTINUE TO CREATE A VERY FAST
ZONAL FLOW ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST.
CONVECTION MAY BE ONGOING MONDAY MORNING AND THERE IS SOME QUESTION
AS TO WHAT AFFECT THAT WILL HAVE ON CONVECTION DURING THE REST OF
THE DAY.  A QUASI-STATIONARY FRONTAL BOUNDARY WILL BE THE FOCUS FOR
ANY NEW CONVECTION AS A TROUGH/SHORTWAVE ROTATES AROUND THE UPPER
LOW INTO THE NORTHERN PLAINS/UPPER MIDWEST DURING THE MORNING.  THIS
WILL PROVIDE MORE THAN ADEQUATE MID LEVEL FORCING.  GIVEN THE AMOUNT
OF INSTABILITY AS CAPES QUICKLY INCREASE TO 4000 J/KG THROUGH THE
MORNING AND THE MOIST LOW LEVELS STORMS SHOULD QUICKLY GROW UPSCALE
AND GIVEN SHEAR PROFILES...WILL BECOME SUPERCELLS.  ONCE AGAIN...ALL
MODES OF SEVERE WEATHER WILL BE POSSIBLE.  PWATS ALSO INCREASE TO
NEARLY 2 INCHES.  I WAS CONSIDERING A FLASH FLOOD WATCH FOR MONDAY
BUT IT DOES APPEAR STORMS WILL MOVE QUICKLY AND IT WILL ALSO DEPEND
ON WHERE THE RAIN FALLS TONIGHT...FOR WHICH THE STORMS HAVE NOT
MATERIALIZED YET...SO I WILL HOLD OFF ON ANY FLASH FLOOD WATCH BUT
DEFER THAT TO THE MID SHIFT.

THE FRONTAL BOUNDARY DOES SHIFT EAST OUT OF CENTRAL IOWA BY 01/00Z
SO ANY EVENT ON MONDAY WILL LIKELY BE DURING THE DAY AND DIMINISHING
BY LATE AFTERNOON/EARLY EVENING.  ON TUESDAY A SECONDARY COLD FRONT
SWEEPS IOWA WITH YET ANOTHER WAVE COMING DOWN FROM THE CANADIAN
LOW...WHICH IS WELL EAST BY THIS TIME.  INSTABILITY IS MUCH LESS
HOWEVER AND ALL THAT IS EXPECTED IS SHOWERS WITH AN ISOLATED
THUNDERSTORM POSSIBLE DURING PEAK HEATING.  THAT WILL SWEEP EAST
DURING THE EVENING.  FINALLY THEN AN UPPER RIDGE BUILDS OVER THE
ROCKIES AS SURFACE HIGH PRESSURE SLIDES INTO THE UPPER MIDWEST.
COOLER TEMPS ARE ON THE WAY FOR MID WEEK AND MUCH DRIER CONDITION
CAN BE EXPECTED.

BY LATE IN THE WEEK AND INTO THE WEEKEND MODELS DIVERGE ON THEIR
SOLUTIONS BUT THEY ALL DEVELOP A SHORTWAVE THAT TOPS THE RIDGE IN
THE ROCKIES.  THE EURO IS WEAKER WITH THE WAVE AND KEEPS IN ACROSS
THE NORTHERN PLAINS INTO THE GREAT LAKES.  THE GFS AND CANADIAN ARE
DEEPER WITH THE SHORTWAVE AND DROP IT INTO THE UPPER MIDWEST.  THE
GFS AND CANADIAN SEEM REASONABLE GIVEN THE HEIGHT OF THE UPPER RIDGE
OUT WEST AND THE STRENGTH OF THE VORT MAX TOPPING THE RIDGE.  IT
SHOULD DIG DEEPER THAN THE EURO SUGGESTS.  FOR THAT REASON I HAVE
CHANCE POPS IN THE FORECAST NEXT WEEKEND.

&&

.AVIATION...30/00Z
ISSUED AT 638 PM CDT SUN JUN 29 2014

TSRA WILL CONTINUE TO DEVELOP IN WESTERN IOWA AND AFFECT SITES
THROUGH 06Z. TSRA WILL BE BRIEF AT SITES...THOUGH IFR OR LOWER
CONDITIONS CAN BE EXPECTED WITH STRONG AND GUSTY WINDS...WITH
MULTIPLE ROUNDS OF TSRA POSSIBLE. AFTER SYSTEM PUSHES OUT...MAY
SEE BR/FG AT SITES NEAR 12Z WITH AMPLE LOW LEVEL MOISTURE AND
LIGHT WINDS...MAY ALSO SEE MVFR OR LOWER CEILINGS EARLY. BR WILL
LIFT SHORTLY AFTER 12Z...WITH ADDITIONAL CHANCES FOR TSRA AT SITES
MONDAY...THOUGH HAVE ONLY INCLUDED VCTS MENTION ATTM WITH
UNCERTAINTY IN TIMING AND LOCATION.

&&

.HYDROLOGY...
ISSUED AT 337 AM CDT SUN JUN 29 2014

LITTLE CHANGE IS ANTICIPATED OVER THE NEXT 24 TO 36 HOURS...SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WITH SOME OF THE
STORMS OVER THE REGION. COVERAGE IS NOT ANTICIPATED TO BE
WIDESPREAD AT THIS TIME...BUT LOCALIZED PONDING OF WATER AND
STREET FLOODING COULD OCCUR. BY MONDAY...MORE WIDESPREAD HEAVY
RAINFALL WILL BE POSSIBLE AS A STRONGER STORM AND STRONGER UPPER
LEVEL WINDS COMBINE TO REALIZE THE HIGH MOISTURE CONTENT OF THE
ATMOSPHERE. THE POTENTIAL FOR FLASH FLOODING IS MORE LIKELY MONDAY
INTO THE EARLY EVENING. ANY ADDITIONAL RAINFALL WILL LIKELY STRESS
RIVER LEVELS AND AREA STREAM BASINS...ESPECIALLY BY MONDAY EVENING
AND INTO MID WEEK IF SIGNIFICANT RAINFALL OCCURS. THIS WILL BE
CLOSELY MONITORED OVER THE NEXT 36 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...DONAVON
LONG TERM...FAB
AVIATION...AWB
HYDROLOGY...REV
Hazardous weather outlook, Jun 29, 4:37 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT SUN JUN 29 2014

IAZ044>050-057>062-070>075-081>086-092>097-302145-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
437 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL POSSIBLE
THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT FROM 6 PM TIL
MIDNIGHT. VERY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS
WHICH WILL PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED MONDAY. A FEW OF THESE STORMS LIKELY
WILL BE SEVERE WITH SIGNIFICANT DAMAGING WINDS...LARGE HAIL AND A
FEW TORNADOES ARE ALL POSSIBLE. MONDAY EVENING THE THREAT WILL BE
CONFINED SOUTHEAST OF A TAMA TO LAMONI LINE. VERY HEAVY RAINFALL
WILL OCCUR WITH STORMS AND FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...TONIGHT
AND AGAIN MONDAY.

IAZ004>007-015>017-023>028-033>039-302145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
437 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL
POSSIBLE. TONIGHT THE THREAT WILL MAINLY BE DAMAGING WIND. VERY
HEAVY RAINFALL IS POSSIBLE WITH THE POTENTIAL FOR LOCALIZED
FLOODING. ANOTHER AREA OF STORMS MAY DEVELOP OVER NORTHWEST IOWA
LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS WELL.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MAY BE ONGOING EARLY MONDAY AND INCREASE IN STRENGTH
DURING THE DAY. THESE STORMS WILL HAVE A SEVERE THREAT THROUGH
MID AFTERNOON BEFORE THE ACTIVITY SHIFTS TO THE SOUTHEAST OF THE
AREA. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE ALL
POSSIBLE MONDAY. VERY HEAVY RAINFALL MAY OCCUR WITH STORMS WITH
LOCALIZED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT THEN AGAIN
MONDAY.

In the hours before

Special weather statement, Jun 29, 6:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT SUN JUN 29 2014

IAZ016-017-025-026-034>037-044>048-057>059-070-071-300145-
HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
CASS-ADAIR-
INCLUDING THE CITIES OF...GARNER...BRITT...KANAWHA...MASON CITY...
CLEAR LAKE...EAGLE GROVE...CLARION...BELMOND...HAMPTON...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE
644 PM CDT SUN JUN 29 2014

...STRONG THUNDERSTORMS ARE QUICKLY DEVELOPING OVER THE AREA...

STRONG THUNDERSTORMS OVER THE AREA WILL BE CAPABLE OF PRODUCING HAIL
TO THE SIZE OF NICKELS AND WIND GUSTS TO 45 MPH. TORRENTIAL
RAINFALL IS ALSO LIKELY. A FEW STORMS MAY EVEN BECOME SEVERE. IF
THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER INDOORS
IMMEDIATELY.

IAZ027-028-038-039-049-050-060>062-072>075-081>086-092>097-300145-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...DES MOINES...NEWTON...GRINNELL...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
644 PM CDT SUN JUN 29 2014

...THUNDERSTORMS EXPECTED TO BREAK OUT OVER THE AREA EARLY THIS
EVENING...

THUNDERSTORMS WILL QUICKLY DEVELOP ACROSS THE AREA THROUGH THE
EVENING HOURS. THE STORMS MAY BECOME STRONG VERY QUICKLY AND
PRODUCE NICKEL HAIL...STRONG WIND AND HEAVY RAINFALL. STORMS COULD
BECOME SEVERE OVER THE AREA AS WELL. IF THREATENING WEATHER
APPROACHES YOUR AREA SEEK SHELTER INDOORS IMMEDIATELY.

FAB
Local storm report, Jun 29, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     3 SE OTHO               42.39N 94.11W
06/29/2014                   WEBSTER            IA   TRAINED SPOTTER

            SPOTTER REPORTED THUNDERSTORM WIND GUST BLEW DOWN CORN
            STALKS. NICKEL TO DIME SIZED HAIL ALSO FELL BRIEFLY AND
            THERE WAS BRIEF HEAVY RAINFALL.

&&

FBOKSA
Local storm report, Jun 29, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TORNADO          6 NW STRATFORD          42.33N 94.01W
06/29/2014                   WEBSTER            IA   AMATEUR RADIO

            SECOND HAND REPORT VIA HAM RADIO FROM STRATFORD FIRE
            DEPARTMENT. BRIEF TORNADO ON THE GROUND.

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:02 PM CDTTornado WarningDMXHamilton, Webster43 min
Jun 29, 7:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more22 hr
Jun 29, 7:34 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster41 min
Jun 29, 7:36 PM CDTTornado Warning Tornado observedDMXHamilton, Hardin39 min
Jun 29, 7:37 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene53 min
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningDMXBremer, Butler17 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin52 min
Jun 29, 8:15 PM CDTTornado WarningDMXGrundy, Hardin30 min
Jun 29, 8:24 PM CDTFlash Flood WarningDMXHamilton, Hardin6 hr
Jun 29, 8:41 PM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 29, 8:43 PM CDTTornado WarningDMXGrundy, Tama32 min
Jun 29, 8:44 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Tama6 hr
Jun 29, 8:46 PM CDTRiver Flood WarningDMXWebster3 days
Jun 29, 8:49 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union41 min
Jun 29, 9:08 PM CDTRiver Flood WarningDMXMarshall5 days
Jun 29, 9:11 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Tama34 min
Jun 29, 9:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Jun 29, 10:44 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene46 min
Jun 29, 11:02 PM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek58 min
Jun 30, 2:30 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac60 min
Jun 30, 2:42 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 3:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk, Story63 hr
Jun 30, 4:03 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk7 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXDavis, Wapello3 days
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster52 min
Jun 30, 4:15 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth45 min
Jun 30, 4:23 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 6:09 AM CDTFlash Flood WarningDMXCalhoun, Sac10 hr
Jun 30, 9:00 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass30 min
Jun 30, 9:12 AM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 30, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie46 min
Jun 30, 9:37 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 30, 10:09 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster51 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie42 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac47 min
Jun 30, 10:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster40 min
Jun 30, 10:55 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Jun 30, 10:57 AM CDTSpecial Weather StatementDMXBoone63 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac54 min
Jun 30, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 30, 11:15 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 30, 11:18 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
Jun 30, 11:20 AM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 30, 11:23 AM CDTRiver Flood WarningDMXStory69 hr
Jun 30, 11:24 AM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 30, 11:36 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster39 min
Jun 30, 11:42 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Pocahontas, Sac48 min
Jun 30, 11:44 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster4 days
Jun 30, 11:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright24 min
Jun 30, 12:04 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 30, 12:07 PM CDTRiver Flood WarningDMXPolk8 days
Jun 30, 12:12 PM CDTFlash Flood WarningDMXAudubon6 hr
Jun 30, 12:12 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster48 min
Jun 30, 12:37 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison53 min
Jun 30, 12:44 PM CDTTornado WarningDMXAdair, Dallas, Guthrie, Madison31 min
Jun 30, 12:49 PM CDTFlash Flood WarningDMXBoone, Hamilton, Story, Webster6 hr
Jun 30, 12:56 PM CDTTornado WarningDMXMarshall, Story34 min
Jun 30, 12:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story46 min
Jun 30, 1:10 PM CDTSpecial Weather StatementDMXPolk65 min
Jun 30, 1:10 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 30, 1:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Marion, Polk, Warren59 min
Jun 30, 1:25 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Jun 30, 1:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama46 min
Jun 30, 1:38 PM CDTFlash Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama6 hr
Jun 30, 1:46 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie6 hr
Jun 30, 1:46 PM CDTTornado WarningDMXMarion, Warren29 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 30, 2:00 PM CDTFlash Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 2:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Jun 30, 2:03 PM CDTTornado WarningDMXBlack Hawk, Tama27 min
Jun 30, 2:06 PM CDTSpecial Weather StatementDMXMahaska, Marion69 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren63 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama34 min
Jun 30, 2:17 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren28 min
Jun 30, 2:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.